Friday, May 17, 2024

Advil Cold And Sinus Tablets

Clinically Proven Efficacy In Sore Throat Pain In Children

Advil Cold and Sinus tablets ad – Running Woman (2008)

Ibuprofen offered statistically significant effective sore throat relief compared to placebo and longer duration of pain relief compared to acetaminophen in children as seen in the following study:7

Clinical Pharmacology and Therapeutics, 1993

  • A double-blind, single dose parallel study was conducted to evaluate treatment of sore throat pain in children. Statistically significant differences compared to placebo were noted at 30 minutes and from 25 hours. The acetaminophen treatment group notes statistically significant differences from 30 minutes to 4 hours. This may suggest that ibuprofen offers longer duration of pain relief than acetaminophen7*

* Schachtel BP et al., 1993 conducted a double-blind, placebo-controlled, single-dose parallel study in 116 children from 2 to 12 years of age with acute sore throat. Measurements were done at 30 minutes and every hour thereafter for 6 hours. Children assessed pain intensity with a pain thermometer and pain relief with a smiley-face scale. The parent and pediatrician assessed pain intensity and change in pain the parent also provided an overall evaluation at 6 hours. The children rated ibuprofen and acetaminophen as significantly effective compared with placebo on both scales at most posttreatment time points and overall. The parent and pediatrician also rated both active medications as significantly different from placebo on both of their scales at several time points and overall.

What Is Advil Cold & Sinus

Ibuprofen is a nonsteroidal anti-inflammatory drug . Pseudoephedrine is a decongestant.

Advil Cold & Sinus is a combination medicine used to treat stuffy nose, sinus congestion, cough, and pain or fever caused by the common cold or flu.

Advil Cold & Sinus may also be used for purposes not listed in this medication guide.

What Are The Mild And More Common Side Effects Of Advil Cold & Sinus

All medications have side-effects. Consumers taking Advil Cold & Sinus potentially have a wide range of side effects. For example, the most common symptoms experienced by sinus sufferers after taking the medication include:

  • Sudden changes in speech or vision

Of the above side effects, the most frequent are a rapid or irregular heartbeat, persistent drowsiness and severe vomiting. Contact your doctor if you feel the onset of any of these symptoms.

Read Also: Best Otc Medication For Sinus Congestion

Renal Safety Profile In Children

There was no observable risk of acute renal failure in children treated with ibuprofen:

Boston University Fever Study , 2003 4**

  • Observed risk of acute renal failure for each among 55,785 children was 0 per 100,000
  • Renal impairment in adult ibuprofen users occurs primarily among patients with preexisting renal disease or other conditions associated with low intravascular volume or low cardiac output.
  • It is unclear how this data applies to children and is often not comparable due to the absence of many factors .

Childrens Analgesic Medicine Project , 1999 3**

  • Amongst the study participants: 14,281 children < 2 years old or 15,863 children 2 or < 12 there were no reported cases of acute renal failure in the ibuprofen or acetaminophen treatment groups

Ashraf et al., 1999 conducted a multicentre, all-comers, open-label, nonrandomized, multiple dose, actual use prospective study comparing the safety of ibuprofen suspension with acetaminophen suspension in children with fever and/or pain. A total of 424 pediatricians enrolled children at 69 US clinics 14,281 were < 2 years of age and 15,863 were 2 to < 12 years of age. Children aged 1 month to 18 years were studied.

Can Advil Cold & Sinus Cause Any Cardiovascular Side Effects

Advil Cold and Sinus Tablets 20s in UAE

Cardiovascular side effects in Advil Sinus users are rare, occurring in roughly 1-3% of patients. Symptoms include swelling of fingers and toes, high blood pressure and peripheral edema. Research shows that a chief ingredient of Advil Cold & Sinus, pseudoephedrine, may increase the severity of previous hypertension issues. Pseduophedrine may also be responsible for additional cardiovascular side effects such as coronary artery spasm and chest pain.

Find out whether you are predisposed to heart arrhythmias, as Advil Cold & Sinus is known to increase the likelihood of future incidents of arrhythmia in a small percentage of patients.

Also Check: Aspire Allergy And Sinus Orlando

What Form Does This Medication Come In

Liqui-Gels

Each light gold, liquid-filled gelatin capsule contains 200 mg of ibuprofen and 30 mg of pseudoephedrine. Nonmedicinal ingredients: D& C Yellow No. 10, FD& C Red No. 40, fractionated coconut oil, gelatin, iron oxide, polyethylene glycol, polyvinyl acetate phthalate, potassium hydroxide, propylene glycol, purified water, sorbitan, and sorbitol.

Caplets

Each beige, sugar-coated caplet contains 200 mg of ibuprofen and 30 mg of pseudoephedrine. Nonmedicinal ingredients: acetylated monoglyceride, ammonium hydroxide, carnauba wax, cellulose, cornstarch, croscarmellose sodium, iron oxides, parabens, pharmaceutical glaze, pharmaceutical shellac, povidone, pregelatinized starch, silicon dioxide, sodium benzoate, sodium lauryl sulfate, stearic acid, sucrose, and titanium dioxide.

Daytime

Each caplet contains 200 mg of ibuprofen and 30 mg of pseudoephedrine. Nonmedicinal ingredients: acetylated monoglycerides, carnauba wax, cellulose, cornstarch, croscarmellose sodium, ethoxyethanol, iron oxides, lecithin, parabens, pharmaceutical glaze, pharmaceutical shellac, povidone, pregelatinized starch, silicon dioxide, simethicone, sodium benzoate, sodium lauryl sulfate, stearic acid, sucrose, and titanium dioxide.

How Does This Medication Work What Will It Do For Me

This product is a combination of 2 medications: ibuprofen and pseudoephedrine. Ibuprofen is a nonsteroidal anti-inflammatory drug that reduces pain, fever, and inflammation by reducing a substance in the body that leads to inflammation and pain. Pseudoephedrine is a that relieves the symptoms of nasal and sinus congestion by reducing swelling in nasal passages and sinuses.

This medication is used to relieve nasal congestion, sinus congestion, sinus pain, fever, headache, sore throat, and body aches and pains that are associated with the common cold, sinusitis, or the flu.

Your doctor or pharmacist may have suggested this medication for conditions other than the ones listed in this drug information article. As well, some forms of this medication may not be used for all of the conditions discussed here. If you have not discussed this with your doctor or are not sure why you are taking this medication, speak to your doctor or pharmacist.

Do not give this medication to anyone else, even if they have the same symptoms as you do. It can be harmful for people to take this medication if their doctor or pharmacist has not recommended it.

You May Like: Homeopathic Remedy For Sinus Drainage

Buscar En Opiniones Preguntas Y Respuestas

Exclusión de garantÃa y responsabilidad: Mientras trabajamos para asegurarnos de que la información del producto es correcta, en ocasiones los fabricantes pueden alterar sus listas de ingredientes. El empaque verdadero del producto y los materiales pueden contener más información y/o información diferente que la mostrada en nuestro sitio Web. Te recomendamos que no te bases solamente en la información presentada y que siempre leas las etiquetas, advertencias y direcciones antes de utilizar o consumir un producto. Para información adicional sobre un producto, por favor contacta al fabricante. El contenido en este sitio es para propósitos de referencia y no pretende sustituir la asesorÃa brindada por un médico, farmacéutico u otro profesional con licencia para el cuidado de la salud. No debes utilizar esta información como un auto-diagnóstico o para tratar un problema de salud o una enfermedad. Contacta de inmediato a tu proveedor de servicios de salud si sospechas que tienes un problema médico. La información y las declaraciones relacionadas con suplementos dietéticos no han sido evaluadas por la FDA y no pretenden diagnosticar, tratar, curar o prevenir cualquier enfermedad o condición de salud. Amazon.com no asume responsabilidad alguna por imprecisiones o declaraciones erróneas sobre los productos.

How Should I Take Advil Cold & Sinus

60 Second Product Review, Advil Cold & Sinus

Use exactly as directed on the label, or as prescribed by your doctor. An overdose of ibuprofen can damage your stomach or intestines.

Take Advil Cold & Sinus with food or milk to lessen stomach upset.

If you need surgery, tell the surgeon ahead of time if you have taken this medicine within the past few days.

Store at room temperature away from moisture and heat.

Also Check: When To Use Antibiotics For Sinus Infection

What Side Effects Are Possible With This Medication

Many medications can cause side effects. A side effect is an unwanted response to a medication when it is taken in normal doses. Side effects can be mild or severe, temporary or permanent.

The side effects listed below are not experienced by everyone who takes this medication. If you are concerned about side effects, discuss the risks and benefits of this medication with your doctor.

The following side effects have been reported by at least 1% of people taking this medication. Many of these side effects can be managed, and some may go away on their own over time.

Contact your doctor if you experience these side effects and they are severe or bothersome. Your pharmacist may be able to advise you on managing side effects.

Although most of the side effects listed below don’t happen very often, they could lead to serious problems if you do not seek medical attention.

Check with your doctor as soon as possible if any of the following side effects occur:

  • blurred vision or other eye symptoms
  • fluid retention
  • ringing in the ears
  • signs of clotting problems

Stop taking the medication and seek immediate medical attention if any of the following occur:

  • signs of bleeding in the stomach
  • symptoms of a severe allergic reaction

Some people may experience side effects other than those listed. Check with your doctor if you notice any symptom that worries you while you are taking this medication.

Advil Cold & Sinus Non Drowsy Caplets

  • One package of 40 coated caplets of Advil Cold and Sinus Relief, Cold Medicine with Ibuprofen and Pseudoephedrine HCl
  • 200mg ibuprofen temporarily relieves fever, minor body aches and headache
  • Pain medicine with pseudoephedrine helps relieve nasal congestion and sinus pressure related to the common cold
  • Coated Advil Cold and Sinus caplets are easily portable, so you can have daytime cold medicine ready whenever you need it
  • Cold medicine for adults and children 12 years and older

Don’t Miss: Why Do I Have A Sinus Headache

Advil Cold & Sinus Warnings/precautions:

Increased risk of severe stomach bleeding . History of GI disorders . Increased risk of heart attack or failure, and stroke. Hypertension. Heart disease. Recent stroke. Liver cirrhosis. Renal disease. Asthma. Thyroid disease. Diabetes. GI or urinary obstruction. Reevaluate if fever persists or worsens > 3 days or nasal congestion lasts > 7 days. Elderly. Pregnancy : not recommended. Nursing mothers.

Stop Use And Ask A Doctor If

Advil Cold &  Sinus Caplets
you experience any of the following signs of stomach bleeding:
have bloody or black stools
have stomach pain that does not get better
you have symptoms of heart problems or stroke:
weakness in one part or side of body
fever gets worse or lasts more than 3 days
nasal congestion lasts for more than 7 days
symptoms continue or get worse
redness or swelling is present in the painful area
you get nervous, dizzy, or sleepless
any new symptoms appear

Recommended Reading: Sinus Headache High Blood Pressure

Advil Sinus Congestion & Pain

Advil Sinus Congestion & Pain combines the speed and strength of Advil and a proven nasal decongestant for fast, effective relief of sinus pressure and congestion associated with colds. Though mucus can contribute to the stuffed up feeling, nasal congestion is the swelling of the tissues in the nose and sinuses caused by inflammation. Advil Sinus Congestion & Pain re-opens your airways by constricting the blood vessels in your nose and sinuses.

Advil Sinus Congestion & Pain also treats the pain associated with colds. The philosophy behind Advil Sinus Congestion & Pain is that cold-sufferers who treat only nasal congestion or the pain associated with it really only address half the problem. Both pain and congestion are major symptoms of colds so it just makes sense to treat them both with just one tablet. Get fast, powerful relief with Advil Sinus Congestion & Pain.

Featured on Prevention.com in 11 Cold Medicines That Will Make You Feel Less Miserable. Read the full article.

  • Temporarily relieves these symptoms associated with the common cold or flu:

Who Should Not Take This Medication

Do not take this medication if you:

  • are allergic or sensitive to ibuprofen, pseudoephedrine, or any ingredients of the medication
  • are allergic to other NSAIDs or ASA
  • are about to have or have just had heart surgery
  • are dehydrated due to vomiting, diarrhea, or not drinking enough fluids
  • are taking another NSAID
  • are pregnant or breast-feeding
  • have taken a monoamine oxidase inhibitor within the last 14 days
  • have thyroid disease

Recommended Reading: How To Get Rid Of Sinus Drainage In Ear

Clinically Proven Efficacy For Relief For Fever Pain And Other Symptoms Due To The Common Cold And Flu In Children1

Multiple studies using a dose range from 510 mg/kg of ibuprofen has been shown to lower fever and manage pain in children, including pain due to colds and flu.2 Many studies have also been conducted evaluating the efficacy of ibuprofen in managing mild to moderate pain arising from:1,2

  • Sore throat pain

Ibuprofen for children provides up to 8 hours of fever relief, which results in less frequent dosing vs. acetaminophen .2,6

How Does Advil Cold & Sinus Work To Treat A Sinus Infection

Advil Sinus Congestion & Pain

Advil Cold & Sinus is one of the most popular over-the-counter treatments for colds and sinus infections. The active ingredients, chlorpheniramine, ibuprofen and pseudoephedrine are found not only in Advil Cold & Sinus but also in its generic counterparts.

Advil Cold & Sinus works to reduce the inflammation of the sinus passages and the build-up of excess mucus. The medication decreases sinus congestion and difficulty breathing by reducing swelling of the nasal tissues that restrict your airways. Advil also acts as a general pain reliever to ease the discomfort of sinus pressure. You can find Advil Cold & Sinus at your local pharmacy.

When suffering from the pain of a sinus infection we often jump at the quickest and easiest over-the-counter medication. Before reaching for the box of Advil at the drugstore at the onset of sinus congestion, take care to read the facts below concerning side effects. Even if you are not at risk for the serious side effects, it is important to remain aware of the milder, more common things you might experience before using this medication.

Recommended Reading: Best Medicine For Severe Sinus Infection

Advil Cold & Sinus Interactions:

Hypertensive crisis with MAOIs. -blockers may increase the pressor effects of sympathomimetics. Caution with diuretics. Avoid aspirin, pseudoephedrine-containing products, other pain relievers or nasal decongestants. Increased risk of GI bleed with anticoagulants, corticosteroids, other OTC or Rx NSAIDs, 3 alcoholic drinks/day, or prolonged use.

Advil Cold & Sinus Side Effects

Get emergency medical help if you have signs of an allergic reaction or a severe skin reaction .

Get emergency medical help if you have signs of a heart attack or stroke: chest pain spreading to your jaw or shoulder, sudden numbness or weakness on one side of the body, slurred speech, leg swelling, feeling short of breath.

Stop using Advil Cold & Sinus and call your doctor at once if you have:

  • confusion, severe drowsiness, ringing in your ears, severe dizziness, feeling like you might pass out

  • fast, pounding, or uneven heartbeat

  • easy bruising or bleeding

  • a skin rash, no matter how mild

  • signs of stomach bleeding–bloody or tarry stools, coughing up blood or vomit that looks like coffee grounds

  • liver problems–loss of appetite, stomach pain , tiredness, itching, dark urine, clay-colored stools, jaundice

  • kidney problems–little or no urination, swelling in your feet or ankles, feeling tired or short of breath or

  • nerve problems–fever, headache, neck stiffness, chills, increased sensitivity to light, seizure .

Common side effects of Advil Cold & Sinus may include:

Don’t Miss: Can A Sinus Infection Make Your Body Ache

Who Should Not Take Advil Cold & Sinus Medication

If you are particularly sensitive to, or have a history of allergic reactions to the active ingredients in Advil Cold & Sinus consult first with your doctor before taking it. Those who have recently undergone heart surgery should call a doctor before taking the medication. Pregnant women or women who are breast-feeding should talk to their doctor before taking Advil Cold & Sinus.

Your Safety First

Those with certain medical conditions should avoid taking Advil to treat sinus infections, particularly those who suffer from liver disease, heart disease, severe high blood pressure, Raynauds Syndrome, Crohns disease, or angioedema syndrome. If you are a smoker, you may also be an increased risk of suffering from both mild and severe side effects.

Note: This article does not contain an exhaustive list of side effects, as every medication includes adverse symptoms that have not yet been reported. Be sure to contact your primary care physician if you experience any abnormal side effects, and report them to the Food and Drug Administration. Call 911 if you have severe side-effects.

How Should I Use This Medication

Advil Cold &  Sinus Daytime &  Nighttime Convenience Pack

The usual recommended dose for adults and children older than 12 years is 1 or 2 caplets or liqui-gels every 4 to 6 hours as needed. Do not take more than 6 caplets or liqui-gels in 24 hours unless recommended by your doctor. Do not take for more than 3 days for a fever or for more than 5 days for cold symptoms.

For the children’s suspension, the dose depends on the child’s age and weight and is given every 6 hours as needed. Do not give more than 4 doses a day unless recommended by your doctor. Use an oral syringe or medication cup to measure each dose of the suspension, as it gives a more accurate measurement than household teaspoons. Shake the suspension well before measuring a dose.

Many things can affect the dose of medication that a person needs, such as body weight, other medical conditions, and other medications. If your doctor has recommended a dose different from the one listed here, do not change the way that you are taking the medication without consulting your doctor.

It is important to take this medication exactly as recommended by your doctor or pharmacist. If you are taking this medication regularly and you miss a dose, take it as soon as possible. If it is almost time for your next dose, skip the missed dose and continue with your regular dosing schedule. Do not take a double dose to make up for a missed one. If you are not sure what to do after missing a dose, contact your doctor or pharmacist for advice.

Also Check: Best Medicine For Sinus Pressure And Sneezing

Popular Articles
Related news